MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ELBOW TORQUE DRIVER; INSTRUMENT, EXTREMITIES

ZIMMER BIOMET, INC. ELBOW TORQUE DRIVER; INSTRUMENT, EXTREMITIES
Catalog Number 00840108000
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately two (2) weeks ago, it was discovered the sterile packaging of the device was punctured.There was no patient involvement.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
No product was returned; dimensional evaluations could not be performed.Visual evaluation of the provided photos found the inner and outer sterile barrier has been punctured.Sterility has been breached.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.Dhr was reviewed and no discrepancies relevant to the reported event were found.The condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ELBOW TORQUE DRIVER
Common Device Name
INSTRUMENT, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10949078
Report Number0001822565-2020-03996
Device Sequence Number14158124
Product Code JDC
UDI-Device Identifier00889024272200
UDI-Public(01)00889024272200
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Catalogue Number00840108000
Device Lot Number56708029
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1